Alert archive / California / Wind Advisories in 2014

Wind Advisory 33, NWS Hanford, CA

July 10, 2014

NWS Hanford, CA issued this wind advisory at Jul 10, 2014, 7:52 PM PDT. It took effect at Jul 10, 2014, 8:00 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2014, 7:52 PM PDT (02:52 UTC)
In effect from
Jul 10, 2014, 8:00 PM PDT
Expired
Jul 11, 2014, 1:04 AM PDT
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS76 KHNX 110252
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
752 PM PDT THU JUL 10 2014

CAZ091-111100-
/O.NEW.KHNX.WI.Y.0033.140711T0300Z-140711T1200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
752 PM PDT THU JUL 10 2014

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY FOR THE
SOUTHWESTERN SAN JOAQUIN VALLEY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH.

* TIMING: WINDS CONTINUING THROUGH TONIGHT...THEN DIMINISHING
  TOWARD DAYBREAK.

* LOCATIONS INCLUDE: SUNFLOWER VALLEY...COTTONWOOD PASS...LOST
  HILLS...HIGHWAYS 33 AND 46.

* IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. AREAS OF REDUCED VISIBILITY IN BLOWING
  DUST ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
1 follow-up statement
226 
WWUS76 KHNX 110804
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
104 AM PDT FRI JUL 11 2014

CAZ091-110915-
/O.CAN.KHNX.WI.Y.0033.000000T0000Z-140711T1200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
104 AM PDT FRI JUL 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. 

WINDS HAVE WEAKENED OVER THE AREA. THE ADVISORY HAS BEEN CANCELLED.

$$

JDB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 10, 3:25 PM PDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 10, 3:25 PM PDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
325 PM PDT THU JUL 10 2014

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL WEAKEN THE NEXT FEW DAYS...WITH
TEMPERATURES COOLING A FEW DEGREES BY FRIDAY. MONSOONAL MOISTURE
WILL LINGER NEAR THE SIERRA CREST THROUGH FRIDAY WITH ISOLATED
LATE AFTERNOON AND EVENING THUNDERSTORMS. HIGH PRESSURE OVER THE
FOUR CORNERS REGION WILL BUILD OVER CALIFORNIA THIS WEEKEND AND
REMAIN IN CONTROL THROUGH MUCH OF NEXT WEEK WITH WELL ABOVE NORMAL
TEMPERATURES.

&&

.DISCUSSION...A SOUTHEASTERLY FLOW ALOFT CONTINUES TO FEED HIGH LEVEL
TROPICAL MOISTURE INTO THE EASTERN PORTION OF CALIFORNIA THIS AFTN.
THE SIERRA CREST HAPPENS TO BE RIGHT ALONG ITS WESTERN PERIPHERY WHERE
THERE HAS BEEN SUFFICIENT MOISTURE TO FUEL ISOLATED THUNDERSTORMS AGAIN
TODAY. WINDS ALOFT ARE FORECAST TO BECOME SOUTHWESTERLY BY FRIDAY AFTN
AND SHOULD FINALLY PUSH THIS MONSOONAL MOISTURE EAST OF OUR CWA.
HOWEVER...THE MODELS FORECAST JUST ENOUGH LIFT AND MOISTURE IN THE
700-500 MB BOUNDARY LAYER RIGHT ALONG THE SPINE OF THE SIERRA FRIDAY
AFTERNOON FOR ISOLATED THUNDERSTORM DEVELOPMENT...ESP NEAR YOSEMITE...
SO HAVE ADDED SLIGHT CHANCE POPS FOR THAT AREA. BY AND LARGE...FRIDAY
THROUGH THE WEEKEND SHOULD BE RELATIVELY QUIET WITH LITTLE MORE THAN
CUMULUS BUILDUP OVER THE HIGH SIERRA.

IN THE MEANTIME...A SLIGHTLY COOLER AIR MASS HAS SETTLED INTO THE
LOWER ELEVATIONS THANKS IN PART TO THE PROXIMITY OF AN UPPER LEVEL
TROUGH ALONG THE CA COAST WHICH HAS HELPED DEEPEN THE MARINE LAYER
AND INTENSIFY THE ONSHORE FLOW ACROSS THE CENTRAL CA INTERIOR DURING
THE PAST 24 HRS. THAT ONSHORE FLOW WILL BE GUSTY THROUGH AND JUST
BELOW THE COASTAL RANGES TONIGHT IN ADDITION TO BRINGING OCEAN COOLED
AIR INTO THE SJ VLY. THIS IS A PATTERN THAT WILL STAY WITH US THROUGH
FRIDAY NIGHT...SO WE CAN EXPECT A RECURRENCE OF GUSTY BREEZES BELOW
THE PASSES AGAIN FRIDAY EVENING WITH ADDITIONAL MARINE INTRUSIONS
IN THE SJ VLY. THE WINDS MAY ALSO KICK UP SOME DUST ON THE WEST SIDE
OF THE VALLEY. GUSTY WINDS WILL ALSO BLOW THROUGH THE KERN COUNTY
MOUNTAIN PASSES THE NEXT TWO EVENINGS. FRIDAY WILL BE OUR COOLEST
DAY AND PROBABLY OUR ONLY REPRIEVE FROM TRULY HOT WEATHER DURING THE
NEXT 7 DAYS.

TEMPS WILL WARM BACK UP AGAIN THIS WEEKEND AS AN UPPER LEVEL RIDGE
CURRENTLY CENTERED OVER THE FOUR CORNERS REGION BUILDS WESTWARD INTO
CA. TRIPLE DIGIT HEAT WILL RETURN TO THE SJ VLY AS EARLY SUNDAY
AFTERNOON. EACH DAY THEREAFTER THROUGH AT LEAST NEXT THURSDAY WILL
SEE HIGH TEMPERATURES ABOVE THE CENTURY MARK IN THE SJ VLY AS THE
FOUR CORNERS RIDGE REMAINS IN CONTROL. DURING THE EARLY TO MIDDLE
PART OF NEXT WEEK...HOWEVER...THE RIDGE WILL BECOME ORIENTED FROM
NORTHWEST TO SOUTHEAST. THIS WILL OPEN THE DOOR TO THE TROPICS AND
ALLOW A PATHWAY FOR MONSOONAL MOISTURE TO COME BACK INTO THE CENTRAL
CA INTERIOR. ITS ARRIVAL WILL MOST LIKELY BE HERALDED BY ISOLATED
MAINLY DRY THUNDERSTORMS OVER THE MOUNTAINS AND DESERT MONDAY. A
DEEPER SURGE OF MOISTURE WITH HIGHER PRECIPITABLE WATER IS FORECAST
OVER OUR CWA TUESDAY THROUGH WEDNESDAY AND POSSIBLY LONGER WITH A
CONTINUED THUNDERSTORM THREAT OVER THE MOUNTAINS AND DESERT. IT IS
STILL TOO EARLY TO TELL WHETHER ANY THUNDERSTORMS SURVIVE THEIR WAY
INTO THE SJ VLY AND ADJACENT FOOTHILLS...BUT A SE FLOW ALOFT COULD
CERTAINLY STEER THEM IN THAT DIRECTION ANYTIME DURING THIS PERIOD.
THIS IS SOMETHING WE WILL JUST HAVE TO WATCH WITH INTEREST. AT THE
VERY LEAST...DEBRIS CLOUDS FROM HIGH ELEVATION THUNDERSTORMS COULD
MOVE INTO THE FOOTHILLS AND EASTERN HALF OF THE SJ VLY EACH EVENING.
IN ADDITION TO THE HEAT...RELATIVE HUMIDITIES WILL BE HIGHER NEXT
WEEK TOO AND ONLY ADD TO OUR DISCOMFORT.

&&

.AVIATION...
LOCAL MVFR/IFR IN ISOLATED THUNDERSTORMS ALONG THE SIERRA CREST
BETWEEN UNTIL 03Z FRIDAY. WIND GUSTS AROUND 35 KNOTS ARE POSSIBLE
THROUGH AND BELOW THE MOUNTAIN PASSES OF KERN COUNTY UNTIL 09Z
FRIDAY. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THROUGHOUT THE
CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 07-10      112:2008     81:1974     82:2008     54:1904
KFAT 07-11      110:1961     82:1888     78:2002     52:1974
KFAT 07-12      109:2012     82:1995     81:1999     54:1965

KBFL 07-10      113:1905     82:1936     85:2008     51:1914
KBFL 07-11      110:1961     83:1936     79:2002     51:1906
KBFL 07-12      113:1913     81:1995     80:1999     48:1914
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DURFEE
AVN/FW...DURFEE
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 10, 5:55 AM PDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
555 AM PDT THU JUL 10 2014

CAZ096-097-111300-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
555 AM PDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

...ISOLATED THUNDERSTORMS...

.DAY ONE...TODAY AND TONIGHT

* TIMING: DEVELOPING BY EARLY AFTERNOON THROUGH THE EVENING HOURS.

* LOCATIONS INCLUDE: YOSEMITE NATIONAL PARK...SEQUOIA NATIONAL
  PARK...KINGS CANYON...JOHNSONDALE...CAMP NELSON AND LOCATIONS
  ALONG THE CREST.

* IMPACTS: CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
  RAIN.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

* TIMING: DEVELOPING BY EARLY AFTERNOON THROUGH THE EVENING HOURS AGAIN
  ON MONDAY AND TUESDAY OF NEXT WEEK.

* LOCATIONS INCLUDE: YOSEMITE NATIONAL PARK...SEQUOIA NATIONAL
  PARK...KINGS CANYON...JOHNSONDALE...CAMP NELSON AND LOCATIONS
  ALONG THE CREST.

* IMPACTS: CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
  RAIN.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-098-099-111300-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
555 AM PDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERT.

...GUSTY WINDS...

.DAY ONE...TODAY AND TONIGHT

* WINDS: WEST TO SOUTHWEST GUSTS TO 40 MPH.

* VISIBILITY: LESS THAN ONE MILE IN BLOWING DUST AND SAND.

* TIMING: GUSTY WINDS BEGINNING TODAY.

* LOCATIONS INCLUDE: THE KERN COUNTY MOUNTAINS AND DESERT
  AREAS...INCLUDING TEHACHAPI PASS AND MOJAVE.

* IMPACTS: STRONG CROSSWINDS AND REDUCED VISIBILITIES ESPECIALLY
  BELOW MOUNTAIN PASSES AND CANYONS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

* WINDS: LOCAL WEST TO SOUTHWEST GUSTS TO 40 MPH.

* VISIBILITY: LESS THAN ONE MILE IN BLOWING DUST AND SAND.

* TIMING: GUSTY WINDS THROUGH FRIDAY THEN POSSIBLE THUNDERSTORMS
  WITH GUSTY WINDS MONDAY THROUGH WEDNESDAY NEXT WEEK.

* LOCATIONS INCLUDE: THE KERN COUNTY MOUNTAINS AND DESERT

* IMPACTS: STRONG CROSSWINDS AND REDUCED VISIBILITIES ESPECIALLY
  BELOW MOUNTAIN PASSES AND CANYONS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

JDB

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.